Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 9, 2009, 10:25 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 10:25 AM CDT (15:25 UTC)
- Expired
- Apr 9, 2009, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -694 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 091525 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1025 AM CDT THU APR 9 2009 ...STRONG SOUTHERLY WINDS SPREADING ACROSS THE COASTAL PORTIONS OF DEEP SOUTH TEXAS... .STRONG SOUTHERLY WINDS ARE BUILDING ACROSS CAMERON...WILLACY AND KENEDY COUNTIES. THESE STRONG WINDS WILL PERSIST THROUGH THE EARLY AFTERNOON. TXZ251-254>257-092100- /O.NEW.KBRO.WI.Y.0015.090409T1525Z-090409T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1025 AM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS ARE BUILDING ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ MARTIN
1 follow-up statement
000 WWUS74 KBRO 092116 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 416 PM CDT THU APR 9 2009 ...SOUTHERLY WINDS WEAKENING THIS EVENING... TXZ251-254>257-092230- /O.EXP.KBRO.WI.Y.0015.000000T0000Z-090409T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 416 PM CDT THU APR 9 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE SOUTHERLY SURFACE WINDS ARE SLOWLY WEAKENING ACROSS DEEP SOUTH TEXAS. ACCORDINGLY...THE WIND ADVISORY FOR CAMERON...WILLACY AND KENEDY COUNTIES HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:28 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 9, 8:28 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 828 AM CDT THU APR 9 2009 .DISCUSSION...A HIGH PRESSURE RIDGE PERSISTS ACROSS THE GULF OF MEXICO. THE INTERACTION BETWEEN THE HIGH PRESSURE RIDGE AND AN INTENSIFYING LOW PRESSURE SYSTEM LOCATED ACROSS OKLAHOMA HAS INCREASED THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS. THE WINDS WILL CONTINUE MODERATE AND GUSTY FROM THE SOUTH TO SOUTHEAST ACROSS MOST OF THE CWA THROUGH EARLY THIS AFTERNOON. THE WINDS WILL BEGIN DECREASING THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST NORTHEASTWARD ACROSS THE CENTRAL UNITED STATES AND THE PRESSURE GRADIENT BEGINS TO RELAX. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS THE CWA FRIDAY THROUGH SUNDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY ON SUNDAY SHIFTING THE WINDS TO THE NORTH. LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL ACROSS THE CWA SUNDAY AFTERNOON AND MONDAY. THE WINDS WILL SHIFT BACK TO THE EAST AND SOUTHEAST TUESDAY AND WEDNESDAY. THE TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS SATURDAY INTO SUNDAY. THE CURRENT FORECAST PACKAGE LOOKS GOOD THEREFORE NO CHANGES ARE ANTICIPATED AT THIS TIME. && .MARINE...BOY020 REPORTED WINDS FROM THE SOUTH AT 17 KNOTS GUSTING TO 21 KNOTS WITH SEAS 7.2 FEET AT 7 SECONDS. WINDS SHOULD INCREASE FROM THE SOUTHEAST TO NEAR STRONG LATER TODAY WITH LOW PRESSURE MOVING ACROSS THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED THROUGH THIS EVENING. WINDS AND SEAS WILL DECREASE ON FRIDAY WITH A WEAK COLD FRONT DRAPED ACROSS THE UPPER TX COAST. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND LOW SEAS WILL PERSIST THROUGH LATE SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA BY SUNDAY EVENING CAUSING GUSTY NORTH WINDS IN ITS WAKE. && .AVIATION...VFR CONDITIONS WILL PERSIST OVER THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL BE STRONG FROM THE SOUTHEAST TODAY BECOMING LIGHT LATER TONIGHT. && .FIRE WEATHER...INTERACTION BETWEEN HIGH AND LOW PRESSURE WILL GENERATE BREEZY WINDS OVER THE EASTERN TWO-THIRDS OF THE BRO CWFA TODAY. THESE WINDS WILL BE BELOW RED FLAG WARNING CRITERIA. PLEASE SEE THE LATEST RANGELAND FIRE DANGER PRODUCT (RFDBRO). && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR GMZ130-132-135-150-155-170-175 THROUGH 7 PM THIS EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...65 MESOSCALE...CAMPBELL
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 AM CDT THU APR 9 2009 TXZ248>257-101015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 512 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 512 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR OFFSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:35 PM CDT | Small Craft Advisory | BRO | 21 hr | |
| Apr 9, 10:24 AM CDT | Red Flag Warning | BRO | Cameron, Kenedy, Willacy | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.